Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 24, 2008, 4:24 PM CDT for Starr County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2008, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 24, 2008, 6:15 PM CDT
- In force
- 111 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 156 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 242124
FFWBRO
TXC427-242315-
/O.NEW.KBRO.FF.W.0022.080824T2124Z-080824T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
424 PM CDT SUN AUG 24 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
FALCON DAM.
EL SAUZ.
* UNTIL 615 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF TWO TO THREE INCHES PER HOUR FROM THUNDERSTORMS
OVER THE WARNED AREA. THIS IS OVER AREAS THAT HAVE RECEIVED
MULTIPLE DAYS OF EXCESSIVE RAINFALL. THE STORMS ARE MOVING NORTH
AROUND 5 MPH...AND MODERATE TO HEAVY RAINFALL CAN BE EXPECTED IN
THE WARNED AREA INTO THIS EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2666 9904 2644 9852 2640 9853 2626 9860
2624 9868 2627 9873 2629 9873 2630 9877
2632 9876 2633 9880 2637 9882 2636 9891
2639 9894 2638 9897 2640 9899 2641 9911
2644 9912 2650 9911 2654 9918 2657 9918
$$
641 follow-up statement
000
WGUS74 KBRO 242217
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
517 PM CDT SUN AUG 24 2008
TXC427-242315-
/O.CON.KBRO.FF.W.0022.000000T0000Z-080824T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
517 PM CDT SUN AUG 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN STARR COUNTY
UNTIL 615 PM CDT...
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
FALCON DAM.
EL SAUZ.
AT 515 PM CDT...TORRENTIAL RAIN WAS OCCURRING FROM A THUNDERSTORM
OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
STILL BEING NOTED ON DOPPLER RADAR. RADAR ESTIMATES OF 2 INCHES OF
RAIN HAVE FALLEN IN AREAS FROM ROMA TO RIO GRANDE CITY. WHILE THE
HEAVIEST RAIN HAS MOVED TO THE NORTH AND WEAKENED...CONTINUED
PONDING AND RUNOFF OF THE HEAVY RAIN WILL CONTINUE TO CREATE FLASH
FLOODING CONDITIONS IN AREAS.
WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. NUMEROUS ROADS WILL BE CLOSED...AND HOMES...ESPECIALLY IN LOW
LYING AREAS...WILL BECOME INUNDATED. MOVE TO HIGHER GROUND
IMMEDIATELY
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2666 9904 2644 9852 2640 9853 2626 9860
2624 9868 2627 9873 2629 9873 2630 9877
2632 9876 2633 9880 2637 9882 2636 9891
2639 9894 2638 9897 2640 9899 2641 9911
2644 9912 2650 9911 2654 9918 2657 9918
$$
64What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:58 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 24, 1:58 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 158 PM CDT SUN AUG 24 2008 .DISCUSSION...THE COMBINATION OF DEEP TROPICAL MOISTURE OUTFLOW BOUNDARIES AND THE SEA BREEZE HAS RESULTED IN STRONG CONVECTION ACROSS EASTERN AREAS...ESPECIALLY CAMERON AND WILLACY COUNTIES THIS AFTERNOON. ALSO SOME MINOR INTERACTION OF THE BROAD CIRCULATION OF TROPICAL DEPRESSION FAY AS HELP IN PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS. THIS ACTIVITY IS SLOWLY MOVING WEST WITH ADDITIONAL DEVELOPMENT OVER HIDALGO...STARR AND JIM HOGG AND POSSIBLY ZAPATA THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. MUGGY AND HUMID CONDITIONS TONIGHT WILL RESULT IN PATCHY FOG. INGREDIENTS REMAIN IN PLACE FOR ANOTHER SEA BREEZE AFFECT SO WILL INCREASE POPS TO CHANCE FOR THE LOWER AND MIDDLE VALLEY REGIONS. THE CYCLONIC FLOW FROM FAY COULD HELP WITH THE LOW LEVEL CONVERGENCE AS IT DID TODAY. PRECIPITABLE WATER VALUES STAY BETWEEN 2 AND 2.25 INCHES SO WILL MENTION HEAVY RAIN. TUESDAY AND WEDNESDAY LOOKING LIKE THE DRIEST DAYS OF THE WORK WEEK BUT WITH WEAK FLOW AT THE SURFACE AND ALOFT AND NO SIGNIFICANT DRYING OF THE ATMOSPHERE THE SEA BREEZE WILL BE THE MAIN PLAYER. MAX TEMPERATURES DIFFICULT TO FORECAST WITH PLENTY OF CLOUD COVER PERIODIC RAIN AND WET GROUNDS. WILL TREND BELOW SEASONAL NORMALS OUT WEST WITH NEAR NORMAL READING ACROSS THE EASTERN THIRD. GFS AND ECMWF CONTINUE TO INDICATE ANOTHER DISTURBANCE DEVELOPING OVER NORTHERN MEXICO. DIFFICULT TO PINPOINT WHERE AND IF THIS SYSTEM SETS UP SHOP. CONSISTENCY OF THE MODELS THOUGH IS ENOUGH TO INCREASE POPS TO HIGH END CHANCE FOR THURSDAY AND FRIDAY...WITH WESTERN AREAS POSSIBLE SEEING THE MOST RAIN ONCE AGAIN. MORE DETAILS FORTHCOMING AS THIS NEXT SYSTEM TAKES SHAPE. DRIER WEATHER COULD DEVELOP FOR THE HOLIDAY WEEKEND. && .MARINE...SEAS NEAR 1 FOOT OVER THE LOWER TEXAS GULF WATERS WITH WINDS VEERING NORTH AT 10 KTS. GENERALLY LIGHT AND VARIABLE WINDS AND LOW SEAS WILL DOMINATE AS HIGH PRESSURE BECOMES MORE ESTABLISHED IN THE WEST GULF. SHOWERS WITH FEW EMBEDDED THUNDERSTORMS WILL SLOWLY DRIFT SOUTH DURING THIS AFTERNOON. SEAS WILL REMAIN 3 FEET OR LESS THROUGHOUT THE FORECAST PERIOD. ISOLATED SHOWER ACTIVITY WILL CONTINUE...POSSIBLY INCREASING TO SCATTERED LATE IN THE WEEK. .AVIATION...MVFR LATE THIS AFTERNOON AND EARLY EVENING WILL GRADUALLY LIFT TO VFR OVERNIGHT. PATCHY MVFR VSBY IS POSSIBLE OVERNIGHT DUE TO FOG FORMATION DUE TO WET GROUNDS FROM RECENT HEAVY RAIN. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO DECREASE IN COVERAGE AS THEY MOVE GENERALLY WEST. EXPECT MVFR TO IFR CONDITIONS IN THE THUNDERSTORMS. A REPEAT OF TODAY/S CONDITIONS CAN BE EXPECTED MONDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 90 79 92 / 20 30 20 20 BROWNSVILLE 78 92 78 94 / 30 30 20 20 HARLINGEN 77 94 77 95 / 20 40 20 30 MCALLEN 76 94 76 96 / 40 40 30 30 RIO GRANDE CITY 75 91 76 94 / 40 30 30 30 SOUTH PADRE ISLAND 79 87 80 89 / 20 30 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59/58
Hazardous weather outlook, Aug 24, 8:35 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 835 AM CDT SUN AUG 24 2008 TXZ248>257-250915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 835 AM CDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...STARR...AND JIM HOGG COUNTIES THROUGH 1 PM CDT TODAY. FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED FOR PORTIONS OF STARR AND ZAPATA COUNTIES TODAY...AS HEAVY RAINS MOVED INTO THE AREA FROM ADJACENT MEXICO. RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED FOR PORTIONS OF STARR AND ZAPATA COUNTIES...WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. THE SATURATED GROUNDS IN THIS REGION CANNOT HOLD WATER...WITH EXTREMELY HIGH RUNOFF AND FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE POTENTIAL FOR HEAVY RAIN WILL DIMINISH EARLY IN THE WEEK... ALTHOUGH SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. CONDITIONS FAVORABLE FOR HEAVY RAIN MAY DEVELOP AGAIN TOWARD THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
In the hours before
Special weather statement, Aug 24, 10:51 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1051 AM CDT SUN AUG 24 2008 TXZ250-251-253>257-241715- INLAND WILLACY-INLAND CAMERON-BROOKS-HIDALGO-COASTAL WILLACY- COASTAL CAMERON-KENEDY- 1051 AM CDT SUN AUG 24 2008 ...HEAVY RAINS DEVELOPING OVER COASTAL AREAS OF DEEP SOUTH TEXAS... SHOWERS...AND A FEW THUNDERSTORMS ARE DEVELOPING OVER MAINLY KENEDY COUNTY AND THE ADJACENT GULF WATERS. SOME HEAVY RAINFALL CAN DEVELOP OVER ANY PORTION OF THE DEEP SOUTH TEXAS COAST AND THE ADJACENT GULF WATERS THIS AFTERNOON. GENERALLY...RAINFALL WILL BE ONE INCH OR LESS DURING PASSAGE OF THESE STORMS BUT WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION 58/JP
Special weather statement, Aug 24, 11:48 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1148 AM CDT SUN AUG 24 2008
TXZ255-257-241700-
INLAND CAMERON-COASTAL CAMERON-
1148 AM CDT SUN AUG 24 2008
...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL CAMERON COUNTY...
AT 1148 AM CDT...A SKYWARN SPOTTER REPORTED A FUNNEL CLOUD NEAR LOS
FRESNOS. DOPPLER RADAR SHOWED THE STORM DRIFTING NORTH AT 7 MPH.
FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2601 9730 2603 9750 2622 9748 2621 9736
2620 9736 2621 9735 2620 9731 2615 9731
2612 9730 2611 9730 2610 9728
TIME...MOT...LOC 1648Z 187DEG 3KT 2611 9739
PHILOSpecial weather statement, Aug 24, 12:11 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1211 PM CDT SUN AUG 24 2008 TXZ250-251-253>257-241915- INLAND WILLACY-INLAND CAMERON-BROOKS-HIDALGO-COASTAL WILLACY- COASTAL CAMERON-KENEDY- 1211 PM CDT SUN AUG 24 2008 ...HEAVY RAINS MOVING OVER COASTAL AREAS OF DEEP SOUTH TEXAS AND INLAND NOW... SHOWERS...AND A FEW THUNDERSTORMS ARE DEVELOPING OVER THE COASTAL AREAS OF DEEP SOUTH TEXAS AND THE ADJACENT GULF WATERS. SOME HEAVY RAINFALL CAN DEVELOP OVER ANY PORTION OF THE DEEP SOUTH TEXAS THIS AFTERNOON...WITH BROOKS COUNTY CURRENTLY SHOWING THUNDERSTORM DEVELOPMENT. GENERALLY...RAINFALL WILL BE ONE INCH OR LESS DURING PASSAGE OF THESE STORMS BUT WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION 58/JP
Special weather statement, Aug 24, 12:11 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1211 PM CDT SUN AUG 24 2008 TXZ250-251-253>257-241915- INLAND WILLACY-INLAND CAMERON-BROOKS-HIDALGO-COASTAL WILLACY- COASTAL CAMERON-KENEDY- 1211 PM CDT SUN AUG 24 2008 ...HEAVY RAINS MOVING OVER COASTAL AREAS OF DEEP SOUTH TEXAS AND INLAND NOW... SHOWERS...AND A FEW THUNDERSTORMS ARE DEVELOPING OVER THE COASTAL AREAS OF DEEP SOUTH TEXAS AND THE ADJACENT GULF WATERS. SOME HEAVY RAINFALL CAN DEVELOP OVER ANY PORTION OF THE RIO GRANDE VALLEY THIS AFTERNOON...WITH BROOKS COUNTY CURRENTLY SHOWING THUNDERSTORM DEVELOPMENT. GENERALLY...RAINFALL WILL BE ONE INCH OR LESS DURING PASSAGE OF THESE STORMS BUT WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION 58/JP
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:21 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 114 min |
| Aug 24, 3:40 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 95 min |
| Aug 24, 6:31 AM CDT | Flash Flood Warning | BRO | Jim Hogg | 54 min |
| Aug 24, 6:42 AM CDT | Flash Flood Warning | BRO | Starr, Zapata | 108 min |
| Aug 24, 8:20 AM CDT | Flash Flood Warning | BRO | Starr, Zapata | 67 min |
| Aug 24, 11:48 AM CDT | Special Weather Statement | BRO | Cameron | 12 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.